Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 77, NWS Fort Worth, TX

April 22, 2001Jack County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 22, 2001, 10:53 PM CDT for Jack County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 22, 2001, 10:53 PM CDT (03:53 UTC)
Expired
Apr 22, 2001, 11:45 PM CDT
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 99 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 230356
SVRFTW
TXC237-230445-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1053 PM CDT SUN APR 22 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACK COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1145 PM CDT

* AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM JUST NORTH OF GRAFORD ALONG THE PALO PINTO
AND JACK COUNTY LINE...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...BARTONS CHAPEL IN JACK 
COUNTY AT 1110 PM CDT

DOPPLER RADAR DETECTED HAIL UP TO ONE INCH IN DIAMETER WITH THIS 
SEVERE THUNDERSTORM.

LAT...LON 3302 9831 3301 9819 3313 9793 3343 9796

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:39 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 22, 9:39 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
939 PM CDT SUN APR 22 2001

DRY LINE HAS RETREATED TO A CHILDRESS TO JUST WEST OF DEL RIO LINE
THIS EVENING. COLD FRONT CONTINUES TO SURGE THROUGH THE NORTHERN
TEXAS PANHANDLE. WATER VAPOR IMAGERY LOOP SUGGEST A WEAK JET STREAK
PUNCHING THROUGH THE SOUTHERN ROCKIES. THIS DISTURBANCE WILL LIKELY
RENDEZVOUS WITH THE COLD FRONT AS IT PUSHES ACROSS NORTH CENTRAL
TEXAS LATER TONIGHT/MONDAY MORNING. TOPS HAVE WARMED CONSIDERABLY
OVER THE REGION THIS EVENING WITH A WEAKENING TREND IN CONVECTION.
CANT RULE OUT SOME REDEVELOPMENT OF CONVECTION LATER TONIGHT
ESPECIALLY ALONG THE APPROACHING COLD FRONT. REESTABLISHING LOW LEVEL
JET WILL FUEL STORMS DURING THE MORNING HOURS ESPECIALLY ACROSS THE
SOUTHEAST THIRD. HAVE DROPPED MENTION OF LOCALLY HEAVY RAINFALL AND
HAVE MINIMIZED THE THREAT OF SEVERE STORMS. WINDS WILL LIKELY REACH
CAUTION CRITERIA AFTER M<IDNIGHT WITH LOW LEVEL JET WINDS MIXING
CLOSER TO THE SURFACE.

.FWD...NONE.                                    48

In the hours before

Local storm report, Apr 22, 6:30 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT SUN APR 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0511 PM    POSSUM KINGDOM LAKE       TX   0.75 INCH HAIL
04/22/01   PALO_PINTO                     REPORTED BY SHERIFFS
                                          OFFICE.

0543 PM    5 S JACKSBORO             TX   0.88 INCH HAIL
04/22/01   JACK                           REPORTED BY SHERIFFS
                                          OFFICE.
Local storm report, Apr 22, 7:32 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CDT SUN APR 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0630 PM    CARBON                    TX   WIND DAMAGE
04/22/01   EASTLAND                       SHERIFFS OFFICE
                                          REPORTED A BARN
                                          DESTROYED AND POWER
                                          LINES DOWN IN CARBON.

0648 PM    CARBON                    TX   0.88 INCH HAIL
04/22/01   EASTLAND                       REPORTED BY PUBLIC.

0710 PM    1 N MYRA                  TX   70 MPH TSTM GUST
04/22/01   COOKE                          WIND GUST MEASURED BY
                                          AMATEUR RADIO
                                          OPERATOR.

0710 PM    4 S PALO PINTO            TX   WIND DAMAGE
04/22/01   PALOPINTO                     AMATEUR RADIO
                                          OPERATORS REPORT A
                                          SIXTEEN INCH DIAMETER
                                          TREE BLOWN DOWN AND
                                          COVERS THE ROADWAY.

0725 PM    GAINESVILLE               TX   1.00 INCH HAIL
04/22/01   COOKE                          AMATEUR RADIO
                                          OPERATORS REPORT DIME
                                          TO QUARTER SIZED HAIL
                                          NEAR GAINESVILLE.
Local storm report, Apr 22, 8:10 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT SUN APR 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0630 PM    CHICO                     TX   WIND DAMAGE
04/22/01   WISE                           CHICO VOLUNTEER FIRE
                                          DEPARTMENT REPORTS 4
                                          INCH DIAMETER TREE
   E                                       LIMBS BLOWN DOWN.
Local storm report, Apr 22, 9:14 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT SUN APR 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0)645 PM    FORESTBURG                TX   0.75 INCH HAIL
04/22/01   MONTAGUE                       REPORTED BY FORESTBURG
                                          FIRE DEPARTMENT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:02 PM CDTSevere Thunderstorm WarningFWDErath43 min
Apr 22, 7:24 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker66 min
Apr 22, 8:30 PM CDTSevere Thunderstorm WarningFWDPalo Pinto45 min
Apr 22, 11:29 PM CDTSevere Thunderstorm WarningFWDWise46 min
Apr 23, 1:20 AM CDTSevere Thunderstorm WarningFWDGrayson40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.